Florida, 2022Rip Current in Florida, June 26, 2022
June 26, 2022 · NWS MLB · 1 event in 1 county or zone
A 57-year-old woman was injured after being caught in a rip current at Daytona Beach Shores. Beach safety officials pulled the woman from the surf, performed life-saving measures, and she was transported to a local hospital in stable condition.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 57-year-old woman was injured after being caught in a rip current at Daytona Beach Shores. Beach safety officials pulled the woman from the surf, performed life-saving measures, and she was transported to a local hospital in stable condition.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 26, 11:02 AM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 26, 11:02 AM EST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1202 PM EDT Sun Jun 26 2022
.UPDATE...
The forecast is mostly going according to plan with a few
adjustments needed for this morning's update. Currently, radar
imagery shows scattered coverage of weak showers with a few
embedded lightning strikes at times across east-central Florida. The
bulk of the precipitation has developed south of Port Canaveral.
Precipitation is mostly driven by a weak surface trough or boundary
that continues a slow progression to the south-southwest before it's
expected to retrograde into the Gulf of Mexico later tonight.
For now, expect coverage of showers and lightning storms to
increase as the west coast sea breeze develops and moves towards
central Florida before colliding with predominately east to
northeast surface flow. The greatest forcing this afternoon and
early evening is expected with collisions between sea/lake
breezes, as well as outflow from upstream storms which guidance
indicates will mostly be across the far western portions of the
state of Florida, in addition to, towards the western portions of
Osceola and Okeechobee counties. Scattered to numerous showers and
lighting storms are expected across the interior, mainly south of
Port Canaveral by the late afternoon. The morning XMR sounding
signaled an environment conducive for strong storms this afternoon
with an MDPI value of 1.1, in addition to, high DCAPE of 1,277J/kg,
and weak shear. Furthermore, forecast skew-t soundings suggest that
isolated wet microbursts are possible with very dry air above 700mb
and an abundance of moisture in the low levels. Additionally,
forecast soundings also show cooler temps aloft (around -8 to -10C
at 500mb). The aforementioned ingredients suggests that isolated
strong storms with potentially strong downbursts will be possible.
Therefore, an isolated severe wind gust can't be ruled out with any
strong storms that develop this afternoon. Afternoon highs will
reach the low 90s with heat indices peaking around 101-103, mainly
across the interior south of Cape Canaveral before rain cooled air
arrives.
&&
.PREV DISCUSSION... /issued 234 AM EDT Sun Jun 26 2022/
Today and Tonight...Not a big change from this time Saturday. Sfc
analysis indicates a trough feature along the SE FL waters and
across the Treasure Cst. More robust onshore flow conditions
remain in place over the Brevard and Volusia Co coast and waters,
and some showers have the potential to move ashore mainly north of
Sebastian Inlet early today. E/NE flow wl remain in todays
forecast with a N-S gradient in PoP cvrg, along with a coastal
versus inland gradient of showers and storms, with highest chcs in
the likely category across inland zones south of metro Orlando to
Kissimmee during the aftn. Storms should not be particularly
strong with lightning, Locally heavy rainfall of two to three
inches, and storm gusts of 35 to 45 mph possible mainly where the
highest chc of storms exist.
With the expected storm development from early through late
aftn, temperatures in the L-M 90s wl be possible in locations
which see later storm influence, with U80s along coastal sites.
By evening, storms will largely relocate to the west peninsula
while diminishing in coverage. Wl keep a chc of storms over the
local marine areas into early Monday with peripheral energy ascd
with weakening trough feature in proximity to the SE coast.
Expect lows in the L-M70s.
Monday-Wednesday...Mid level trough over the northern Bahamas to
just offshore SEFL remains in place as it gradually weakens
through mid mid week. At the surface, the western flank of the
Atlantic ridge will strengthen by 3-4MB as its axis remains north
of central Florida. This results in modest freshening of local
onshore flow, which will back slightly from SE to more ESE through
the period. Such a regime will continue to favor higher chances
for diurnal convection over the interior and western peninsula,
with slightly lower chances earlier in the day near the coast,
where there will also be a small chance for nocturnal coastal
showers. For the most part, kept a 40/50 coastal inland split each
day, with 20 at night along the coast. Max temps U80s to near 90F
along the coast and L90s inland. Mins L70s inland and M-U70s near
the coast.
Thursday-Sunday...Mid level ridge remains anchored from the southern
tier of the CONUS across the GOMEX, Florida and the western Atlantic
through the end of the week, keeping the surface ridge axis north
of Florida into next weekend. Model guidance does show an increase
in mean layer moisture starting Fri, which would argue for bumping
up POPs some, however this far out in time, prefer to lean on climo
/persistence (40 pct coast/50 inland) until this trend holds for
another model guidance cycle or two. Temps similar to the Mon-Wed
forecast.
&&
.AVIATION...
Early VFR conds through around 26/17z, based on PoP cvrg, was able
to discriminate use of tempo mainly to southern sites S of MCO-ISM
with a developing chc of showers and storms to varying degrees
FM 26/18-26/21Z. Higher PoPs and reduced vsby/cigs are expected
mainly inland and south of the ECFL TAF sites. Conds becoming
primarily VFR areawide aft 27/00z.
&&
.MARINE...
Today and Tonight...Higher onshore component across the Volusia
and Brevard waters wl lead to only marginally favorable conds,
during the day. Seas north of Sebastian Inlet 3 to 4 ft with
occasional 5 ft. Withe seas 2 to 4 ft south of Sebastian Inlet
into tonight. Locally higher winds and seas near any storms this
into this evening.
Monday-Thursday...A persistent onshore flow between ESE and SE at
10-15kt (slightly lower at times) will continue this week. Seas
generally 2-3ft, possibly up to 4ft well offshore.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 89 73 90 75 / 20 10 30 10
MCO 92 74 93 74 / 40 20 60 10
MLB 89 76 88 76 / 50 20 40 10
VRB 91 73 89 74 / 50 20 40 10
LEE 92 73 91 75 / 30 10 50 10
SFB 90 73 91 74 / 30 10 50 10
ORL 91 76 93 77 / 40 20 50 10
FPR 89 73 88 74 / 50 20 50 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Fehling/Sedlock/Law
Hazardous weather outlook, Jun 26, 10:31 AM EST, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1131 AM EDT Sun Jun 26 2022
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-270200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1131 AM EDT Sun Jun 26 2022
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
A few stronger lightning storms will be possible this afternoon
across inland locations of east central FLorida. Primary concerns
will be for wind gusts to around 40 to 50 mph, heavy rainfall,
minor flooding, and frequent lightning strikes as they move toward
the west around 15 mph. The greatest chance for strong storms
will mainly be across Osceola, and Okeechobee counties.
.FLOOD IMPACT...
Locally heavy rainfall amounts of one to two inches within an
hour will be possible across the western interior, mainly over
Osceola, Okeechobee counties, as well as near the Treasure Coast.
Heavy rainfall in a short period can lead to ponding and standing water
on roadways, and any lower spots.
.EXCESSIVE HEAT IMPACT...
Afternoon temperatures will reach the low 90s across inland
locations. Peak heat index values will range from 101 to 103
degrees before expected onset of rainfall. If you will be engaged
in any outdoor activity, stay well hydrated, take frequent indoor
rest breaks, preferably in an air- conditioned area.
.RIP CURRENT IMPACT...
Ocean and tide conditions will bring a High Risk of dangerous rip
currents to the Atlantic beaches of Volusia and Brevard counties
today. From Sebastian Inlet southward there is a Moderate Risk of
dangerous rip currents. To reduce your risk of becoming caught
in the seaward pull of a rip current, swim only within sight of a
lifeguard, and never enter the ocean alone.
.MARINE THUNDERSTORM GUST IMPACT...
Some storms will be capable of producing wind gusts near 35 knots
over the Atlantic and intracoastal waterways with the best chance
expected south of Port Canaveral, and over inland lakes of east
central Florida.
.WATERSPOUT IMPACT...
Plentiful moisture and light winds will result in a threat for
waterspouts along developing cloud lines in the nearshore and
intracoastal waters through this evening.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Scattered to numerous lightning storms will be possible into at
least the middle of this week. The main threats from any stronger
lightning storms that develop will be thunderstorm wind gusts,
frequent lightning, and torrential downpours.
A Moderate Risk of rip currents is expected at east central
Florida beaches most of this week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.
Fehling
In the hours before
Local storm report, Jun 26, 8:07 AM EST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
907 AM EDT SUN JUN 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM WATER SPOUT 3 N PATRICK AIR FORCE B 28.28N 80.61W
06/26/2022 BREVARD FL TRAINED SPOTTER
TRAINED SPOTTER REPORTS WATERSPOUT NEAR SATELLITE BEACH
AND JUST SOUTH OF PINEDA CAUSEWAY.
&&
EVENT NUMBER MLB2200332
KRFRip Current, Coastal Volusia County
- When
- June 26, 12:40 PM EST
- Where
- Coastal Volusia County forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- Lifeguard
- Coordinates
- 29.063, -81.149 (the zone’s center; the record gives no point)
Volusia County Ocean Rescue reported that a 57-year-old woman was injured after being caught in a rip current at Daytona Beach Shores at approximately 1240LST. The woman was caught in the rip current while trying to get back to shore and became submerged under the water. Beach safety officials rescued the unresponsive woman from the surf, and performed life-saving measures. The woman was transported to a local hospital in stable condition.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Mississippi, June 26, 2022$198,000 · EF1 · 11 events
- Flash Flood in New Mexico, June 26, 2022$500,000 · 1 event
- Flash Flooding in Arizona, June 26, 2022$160,000 · 2 events
- Damaging Winds in Missouri, June 26, 2022$100,000 · 55 kt wind · 8 events
- Damaging Winds in Missouri, June 26, 20222 injured · $56,000 · 65 kt wind · 4 events
- Flash Flooding and Damaging Winds in Utah, June 26 to 30, 202277 kt wind · 26 events
- Damaging Wind in West Virginia, June 26, 2022$30,000 · 50 kt wind · 1 event
- Damaging Winds and Lightning Strike in Virginia, June 26, 20222 injured · $12,000 · 50 kt wind · 4 events
- Flash Flood in Colorado, June 26, 2022$25,000 · 1 event
- Heat in Mississippi, June 26, 202219 events
- Flash Flooding and Dust Storm in Arizona, June 26, 20227 events
- Damaging Winds in Arkansas, June 26, 202261 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1027877.